Alert archive / California / Gale Warnings in 2011

Gale Warning 24, NWS Los Angeles, CA

November 1, 2011

NWS Los Angeles, CA issued this gale warning at Nov 1, 2011, 2:33 PM PDT. It took effect at Nov 1, 2011, 9:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 2:33 PM PDT (21:33 UTC)
In effect from
Nov 1, 2011, 9:00 PM PDT
Expired
Nov 2, 2011, 12:00 PM PDT
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WHUS76 KLOX 012133
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
233 PM PDT TUE NOV 1 2011

PZZ650-020545-
/O.NEW.KLOX.GL.W.0024.111102T0400Z-111102T1900Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
233 PM PDT TUE NOV 1 2011

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON
PDT WEDNESDAY. 

* WINDS...EAST WINDS WILL INCREASE RAPIDLY THIS EVENING TO 15 TO
  25 KT WITH GUSTS TO 35 KT FROM RINCON POINT TO POINT MUGU AND
  OUT TO SANTA CRUZ ISLAND. ISOLATED GUSTS TO 40 KT ARE POSSIBLE
  NEAR SHORE. THESE WINDS WILL PERSIST THROUGH WEDNESDAY MORNING
  THEN DIMINISH QUICKLY THROUGH WEDNESDAY AFTERNOON.

* SEAS...COMBINED SEAS WILL BUILD TO 4 TO 6 FT WITH A DOMINANT
  PERIOD OF 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-020545-
/O.NEW.KLOX.GL.W.0024.111102T0400Z-111102T1900Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
233 PM PDT TUE NOV 1 2011

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON
PDT WEDNESDAY. 

* WINDS...NORTHEAST WINDS WILL INCREASE RAPIDLY THIS EVENING TO 15
  TO 25 KT WITH GUSTS TO 35 KT FROM POINT MUGU TO SANTA MONICA AND
  OFFSHORE. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE BELOW
  PASSES AND CANYONS. THESE WINDS WILL PERSIST THROUGH WEDNESDAY
  MORNING THEN DIMINISH QUICKLY THROUGH WEDNESDAY AFTERNOON.

* SEAS...COMBINED SEAS WILL BUILD TO 3 TO 5 FT WITH A DOMINANT
  PERIOD 15 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-020545-
/O.NEW.KLOX.GL.W.0024.111102T1000Z-111102T1900Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
233 PM PDT TUE NOV 1 2011

...GALE WARNING IN EFFECT FROM 3 AM TO NOON PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT
WEDNESDAY. 

* WINDS...NORTHWEST WINDS 10 TO 20 KT WITH LOCAL GUSTS TO 25 KT
  THIS EVENING WILL BECOME EAST 20 TO 30 KT WITH GUSTS TO 35 KT
  AFTER MIDNIGHT. WINDS WILL BE STRONGEST NORTHWEST OF SAN NICOLAS
  ISLAND. THESE WINDS WILL PERSIST THROUGH WEDNESDAY MORNING THEN
  DIMINISH QUICKLY THROUGH WEDNESDAY AFTERNOON.

* SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH A DOMINANT PERIOD 12
  SECONDS CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-020400-
/O.EXT.KLOX.SC.Y.0119.000000T0000Z-111102T0400Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
233 PM PDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS 
  WILL CONTINUE THIS EVENING BEFORE DIMINISHING. 

* SEAS...COMBINED SEAS OF 8 TO 11 FT CAN BE EXPECTED THROUGH THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-020400-
/O.EXT.KLOX.SC.Y.0119.000000T0000Z-111102T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
233 PM PDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH OCCASIONAL GUSTS TO
  30 KT WILL CONTINUE INTO THIS EVENING. THE STRONGEST WINDS WILL
  BE WELL OFFSHORE.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH A DOMINANT PERIOD 12
  SECONDS CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
4 follow-up statements
683 
WHUS76 KLOX 020401
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
901 PM PDT TUE NOV 1 2011

PZZ673-020515-
/O.EXP.KLOX.SC.Y.0119.000000T0000Z-111102T0400Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
901 PM PDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

NW WINDS 10 TO 20 KT WITH A FEW GUSTS TO 25 KT WILL CONTINUE
THROUGH MIDNIGHT AND THEN DIMINISH TO 5 TO 15 KT.

$$

PZZ670-020515-
/O.EXP.KLOX.SC.Y.0119.000000T0000Z-111102T0400Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
901 PM PDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

NW WINDS 10 TO 20 KT WITH A FEW GUSTS TO 25 KT WILL CONTINUE
THROUGH MIDNIGHT AND THEN DIMINISH TO 5 TO 15 KT.

$$

PZZ650-021215-
/O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
901 PM PDT TUE NOV 1 2011

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY...

* WINDS...EAST WINDS WILL INCREASE OVERNIGHT TO 15 TO 25 KT WITH
  GUSTS TO 35 KT FROM RINCON POINT TO POINT MUGU AND OUT TO SANTA
  CRUZ ISLAND. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE.
  THESE WINDS WILL PERSIST THROUGH WEDNESDAY MORNING THEN DIMINISH
  QUICKLY THROUGH WEDNESDAY AFTERNOON.

* SEAS...COMBINED SEAS WILL BUILD TO 4 TO 6 FT WITH A DOMINANT 
  PERIOD OF 11 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-021215-
/O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
901 PM PDT TUE NOV 1 2011

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY...

* WINDS...NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 15 TO 25 KT
  WITH GUSTS TO 35 KT FROM POINT MUGU TO SANTA MONICA AND
  OFFSHORE. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE BELOW
  PASSES AND CANYONS. THESE WINDS WILL PERSIST THROUGH WEDNESDAY
  MORNING THEN DIMINISH QUICKLY THROUGH WEDNESDAY AFTERNOON.

* SEAS...COMBINED SEAS WILL BUILD TO 3 TO 5 FT WITH A DOMINANT 
  PERIOD 15 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-021215-
/O.CON.KLOX.GL.W.0024.111102T1000Z-111102T1900Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
901 PM PDT TUE NOV 1 2011

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON PDT
WEDNESDAY...

* WINDS...NORTHWEST WINDS 10 TO 20 KT WITH LOCAL GUSTS TO 25 KT 
  THIS EVENING WILL BECOME EAST 20 TO 30 KT WITH GUSTS TO 35 KT 
  AFTER MIDNIGHT. WINDS WILL BE STRONGEST NORTHWEST OF SAN 
  NICOLAS ISLAND. THESE WINDS WILL PERSIST THROUGH WEDNESDAY 
  MORNING THEN DIMINISH QUICKLY THROUGH WEDNESDAY AFTERNOON. 

* SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH A DOMINANT PERIOD 12 
  SECONDS CAN BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
662 
WHUS76 KLOX 020926
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
226 AM PDT WED NOV 2 2011

PZZ650-021700-
/O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
226 AM PDT WED NOV 2 2011

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...EAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT WILL DEVELOP
  THIS MORNING FROM RINCON POINT TO POINT MUGU AND OUT TO SANTA
  CRUZ ISLAND. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE.
  THESE WINDS WILL DIMINISH QUICKLY THROUGH THIS AFTERNOON.

* SEAS...COMBINED SEAS WILL BUILD TO 4 TO 6 FT WITH A DOMINANT
  PERIOD OF 14 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-021700-
/O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
226 AM PDT WED NOV 2 2011

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT WILL
  DEVELOP THIS MORNING FROM POINT MUGU TO SANTA MONICA AND
  OFFSHORE. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE BELOW
  PASSES AND CANYONS. THESE WINDS WILL DIMINISH QUICKLY THROUGH
  THIS AFTERNOON.

* SEAS...COMBINED SEAS WILL BUILD TO 3 TO 5 FT WITH A DOMINANT
  PERIOD 14 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-021700-
/O.CON.KLOX.GL.W.0024.111102T1000Z-111102T1900Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
226 AM PDT WED NOV 2 2011

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...EAST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT WILL DEVELOP
  THIS MORNING. WINDS WILL BE STRONGEST NORTHWEST OF SAN NICOLAS
  ISLAND. THESE WINDS WILL DIMINISH QUICKLY THROUGH THIS
  AFTERNOON.

* SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH A DOMINANT PERIOD 14
  SECONDS CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RAT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
421 
WHUS76 KLOX 021547
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
847 AM PDT WED NOV 2 2011

PZZ650-021900-
/O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
847 AM PDT WED NOV 2 2011

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...EAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT FROM PITAS POINT
  TO POINT MUGU AND OUT TO SANTA CRUZ ISLAND. ISOLATED GUSTS TO 40
  KT ARE POSSIBLE NEAR SHORE. THESE WINDS WILL DIMINISH QUICKLY
  THROUGH THIS AFTERNOON.

* SEAS...COMBINED SEAS WILL BUILD TO 4 TO 6 FT WITH A DOMINANT
  PERIOD OF 5 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-021900-
/O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
847 AM PDT WED NOV 2 2011

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT FROM
  POINT MUGU TO SANTA MONICA AND OFFSHORE. ISOLATED GUSTS TO 40 KT
  ARE POSSIBLE NEAR SHORE BELOW PASSES AND CANYONS. THESE WINDS
  WILL DIMINISH QUICKLY THROUGH THIS AFTERNOON.

* SEAS...COMBINED SEAS WILL BUILD TO 3 TO 5 FT WITH A DOMINANT
  PERIOD 5 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-021900-
/O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
847 AM PDT WED NOV 2 2011

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...EAST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT. WINDS WILL
  BE STRONGEST NORTHWEST OF SAN NICOLAS ISLAND. THESE WINDS WILL
  DIMINISH QUICKLY THROUGH THIS AFTERNOON.

* SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH A DOMINANT PERIOD 7 SECONDS
  CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
691 
WHUS76 KLOX 021903
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1203 PM PDT WED NOV 2 2011

PZZ650-655-676-022200-
/O.EXP.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/
/O.NEW.KLOX.SC.Y.0120.111102T1903Z-111102T2200Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND SANTA BARBARA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
1203 PM PDT WED NOV 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

WINDS...EAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT BETWEEN PITAS
POINT TO POINT DUME AND OUT TO SANTA CRUZ ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Nov 1, 2:15 PM PDT, 18 minutes earlier.

Area forecast discussion, Nov 1, 2:15 PM PDT, 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PDT TUE NOV 1 2011

.SYNOPSIS...

OFFSHORE WINDS ARE EXPECTED TO PRODUCE A QUICK WARMUP ON WEDNESDAY
WITH THE STRONGEST WINDS IN LOS ANGELES AND VENTURA COUNTIES. A LOW
PRESSURE TROUGH WILL BRING CLOUDY SKIES AND POSSIBLE PRECIPITATION
ON FRIDAY WITH SIGNIFICANT COOLING. EXPECT ONLY SLIGHTLY WARMER
TEMPERATURES THROUGH THE WEEKEND WITH THE ARRIVAL OF ANOTHER COLD
LOW PRESSURE SYSTEM.

&&

.SHORT TERM (TODAY-FRI)...MARINE LYR STARTING TO DISSIPATE THIS
AFTERNOON AS IT STARTS TO FEEL THE EFFECTS OF THE DEVELOPING
OFFSHORE FLOW FOR TONIGHT AND WEDNESDAY. THE 12Z AND 18Z NAM BOTH
SPED UP THE TIMING OF THE ONSET OF WIND AS WELL AS INCREASED THE
STRENGTH. THIS STILL KEEPS MOST OF THE VALLEYS AND COASTAL AREAS OF
VENTURA AND LA COUNTIES IN ADVISORY CRITERIA, HOWEVER THE HIGHER
PORTIONS OF THOSE ZONES AS WELL AS THE SANTA CLARITA VALLEY WILL
LIKELY SEE WARNING LEVEL GUSTS DEVELOPING TONIGHT. ALSO UPGRADED THE
SANTA MONICA MTNS AND VENTURA COUNTY MTNS TO A WARNING, THOUGH WITH
THE LATTER WINDS WILL BE MOSTLY CONFINED TO THE EXTREME EASTERN
PORTION OF THAT ZONE WHERE SURFACE OBS DON'T EXIST. IN ANY CASE, A
STRONG SANTA ANA EVENT IS EXPECTED AND PEOPLE IN THE WARNED AREAS
SHOULD TAKE PRECAUTIONS NOW. THE COLD AIR ADVECTION DRIVING THESE
WINDS SHOULD ALSO BE STRONG ENOUGH TO PUSH GUSTY WINDS OUT TOWARDS
THE CHANNEL ISLANDS AND CATALINA.

HIGHS WILL BE A LITTLE TRICKY WEDNESDAY, BUT TYPICALLY WITH THESE
STRONG EVENTS THE COASTAL AREAS ARE BY FAR THE WARMEST. TRIMMED A
FEW DEGREES OFF THE VALLEY, MTN, AND DESERT HIGHS BUT LEFT THE
COASTAL AREAS MOSTLY IN THE UPPER 70S TO MID 80S.

THIS WILL BE A VERY QUICK HITTING SANTA ANA WIND EVENT AS A TROF
WILL MOVE INTO THE ERN PACIFIC LATE WED INTO THURSDAY AND QUICKLY
TURN GRADIENTS ONSHORE. LOOK FOR HIGHS THU TO BE SIMILAR TO TODAY'S
LEVELS, MEANING A GOOD 10-15 DEGREE DROP FOR COASTAL ZONES AND 4-8
DEGREES LOWER FOR THE VALLEYS.

A VERY COLD BUT MOSTLY MOISTURE STARVED SYSTEM WILL MOVE INTO THE
AREA LATE THURSDAY INTO FRIDAY. THE TRAJECTORY OF THE STORM IS
MOSTLY FROM THE NORTH, MEANING BASICALLY NO SOUTH FLOW AND UPWARD
FORCING AT LOW LVLS TO GENERATE MUCH PRECIP SOUTH OF PT CONCEPTION.
THE GFS IS TAKING THE LOW AND COLD CORE FURTHER SOUTH THAN THE NAM
AND THUS A SLIGHTLY BETTER CHANCE FOR SHOWERS ACROSS LA/VENTURA
COUNTIES ON FRIDAY. FOR NOW I BUMPED UP POPS JUST A TAD INTO THE
20-30 RANGE, BUT EITHER WAY ANY PRECIP WILL BE LIGHT AND
INSIGNIFICANT. MAIN THING WILL BE MUCH COOLER TEMPS FRIDAY, FOLLOWED
BY SOME GUSTY NORTHERLY WINDS DEVELOPING MAINLY IN THE MOUNTAINS AND
OUTER COASTAL WATERS LATE FRIDAY AND FRIDAY NIGHT.

.LONG TERM (SAT-TUE)...COLD AIR ADVECTION BEHIND THE FRIDAY STORM
WILL LIKELY CLEAR ANY MARINE LYR OUT OF THE AREA SO MOSTLY CLEAR
SKIES EXPECTED SATURDAY SAVE FOR SOME POSSIBLE MORNING CLOUDS/FOG
FOR OUR UPSLOPE AREAS BORDERING KERN COUNTY. BREEZY AND COOL IN THE
AFTERNOON WITH HIGHS GENERALLY 5-15 DEGREES BELOW NORMAL. A SECOND
SYSTEM WILL BRING CLOUDS AND A CHANCE OF SHOWERS AGAIN MAINLY FOR
NORTHERN AREAS SUNDAY, OTHERWISE CONTINUED WELL BELOW NORMAL
TEMPERATURES AND BREEZY AT TIMES. THE SECOND SYSTEM WILL MOVE
THROUGH THE AREA SUNDAY NIGHT AND EARLY MONDAY AND MAY HAVE ENOUGH
LEFT TO BRING A FEW SHOWERS TO THE LA/VENTURA COUNTY MTNS THROUGH
MONDAY MORNING, OTHERWISE PROBABLY LITTLE IMPACT LOCALLY OTHER THAN
TO MAINTAIN THE COOL AND BREEZY CONDITIONS. A SLIGHT WARMING TREND
WILL BEGIN EARLY NEXT WEEK UNDER MOSTLY CLEAR SKIES.

&&

.AVIATION...01/1805Z...GENERALLY HI CONFIDENCE IN THE CURRENT TAF
PACKAGE. LOW CLOUDS AND MVFR CONDITIONS AT KSBA AND KOXR ARE
EXPECTED TO CLEAR TO VFR FOR THE MOST PART BY EARLY THIS
AFTERNOON...ALTHO THERE IS A 20 PERCENT CHANCE THE LOW CLOUDS COULD
PERSIST INTO LATE AFTERNOON. OTHERWISE GENERALLY VFR CONDITIONS ARE
EXPECTED AT THE AIRFIELDS THRU WED MORNING. OFFSHORE FLOW IS
EXPECTED TO DEVELOP QUICKLY THIS EVENING WITH GUSTY NE WINDS
EXPECTED AT KOXR AND KVNY LATER THIS EVENING THRU WED MORNING. NE
WINDS ARE ALSO EXPECTED AT KLAX AFT ABOUT 06Z BUT WIND SPEEDS SHOULD
BE 10 KT OR LESS. HOWEVER...LOW LEVEL WIND SHEAR WILL BE POSSIBLE AT
KLAX AND ALSO KBUR OVERNIGHT INTO WED MORNING DUE TO THE STRONG NE
WINDS IN THE LOWER LEVELS. GUSTY W TO NW WINDS IN THE ANTELOPE
VALLEY THIS AFTERNOON WILL DIMINISH RAPIDLY BY EARLY EVENING AND
TURN NE.

KLAX...GENERALLY HI CONFIDENCE IN THE CURRENT TAF. THERE WILL BE A
BRIEF PERIOD OF MVFR VSBYS TIL AROUND 20Z THEN VFR CONDITIONS ARE
EXPECTED THE REST OF TODAY THRU WED. NE WINDS GENERALLY 10 KT OR
LESS ARE EXPECTED AFT ABOUT 06Z WITH LOW LEVEL WIND SHEAR FROM
08Z-21Z.

KBUR...HI CONFIDENCE IN THE CURRENT TAF. MVFR VSBYS WILL GIVE WAY TO
VFR CONDITIONS BY 20Z THEN PERSIST THRU WED MORNING. SOME GUSTY N
WINDS WILL DEVELOP TONIGHT WITH LOW LEVEL WIND SHEAR POSSIBLE FROM
08Z-18Z.

&&

.FIRE...
STAGE IS SET FOR A STRONG AND WIDESPREAD SANTA ANA WIND EVENT ACROSS
SOUTHERN CALIFORNIA. CRITICAL RED FLAG CONDITIONS ARE EXPECTED
ACROSS ALL OF LOS ANGELES AND VENTURA COUNTIES (WITH THE EXCEPTION
OF THE ANTELOPE VALLEY). 12Z NAM AND GFS CONTINUE TO TREND STRONGER
WITH THIS OFFSHORE WIND EVENT IN TERMS OF OFFSHORE PRESSURE
GRADIENTS AND UPPER LEVEL WIND SUPPORT. AS A RESULT...FORECAST
CONFIDENCE IS INCREASING FOR A STRONGER AND MORE WIDESPREAD
EVENT...WITH OFFSHORE WINDS SPREADING DOWN TO THE COAST. AS IS
TYPICALLY THE CASE ACROSS OUR REGION...LOS ANGELES AND VENTURA
COUNTIES WILL BE THE FOCUS OF THIS EVENT. OFFSHORE WINDS ARE
EXPECTED TO RAMP UP QUICKLY THIS EVENING ACROSS THE MOUNTAINS...AND
BECOME WIDESPREAD ACROSS ALL OF LOS ANGELES AND VENTURA COUNTIES
AFTER MIDNIGHT. OFFSHORE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH
THE MORNING HOURS.

AS THE STRONG OFFSHORE WINDS DEVELOP...HUMIDITIES WILL RAPIDLY LOWER
TO 15 PERCENT OR LESS ACROSS MOST OF THE RED FLAG WARNING AREA
OVERNIGHT...WITH WIDESPREAD SINGLE DIGIT READINGS EXPECTED ON
WEDNESDAY. OFFSHORE WINDS ARE EXPECTED TO DIMINISH LATER WEDNESDAY
AFTERNOON...HOWEVER SINGLE DIGIT HUMIDITIES WILL LIKELY CONTINUE
INTO THE EVENING HOURS. DUE TO THE STRENGTH OF THIS WIND
EVENT...THERE WILL BE THE POTENTIAL FOR DOWNED POWER LINES. IF ANY
FIRE IGNITIONS WERE TO OCCUR...THERE WOULD BE A HIGH RISK FOR RAPID
SPREAD ACROSS LOS ANGELES AND VENTURA COUNTIES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...WOFFORD
AVIATION...SIRARD
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 1, 6:00 AM PDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE NOV 1 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-021300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

PATCHY DENSE FOG WITH LOCAL NEAR ZERO VISILITIES WILL CREATE DRIVING
HAZARDS THROUGH MID MORNING.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A MODERATE SANTA ANA WIND EVENT IS EXPECTED TO AFFECT SOUTHERN
CALIFORNIA LATE TUESDAY NIGHT INTO WEDNESDAY WITH LOWERING
HUMIDITIES DURING THE PERIOD. GUSTY NORTHEAST WINDS WILL IMPACT MOST
OF LOS ANGELES AND VENTURA COUNTIES...WITH DAMAGING WIND GUSTS OVER
THE MOUNTAINS. COMBINED WITH WIDESPREAD DRY AIR...THESE WINDS WILL
CREATE A HEIGHTEN FIRE WEATHER RISK...ESPECIALLY FOR THE VALLEYS AND
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. A SERIES OF PACIFIC
STORMS WILL BRING A POSSIBILITY OF RAIN AND MOUNTAIN SNOW
SHOWERS...AND GUSTY NORTHWEST WINDS TO THE REGION FRIDAY THROUGH
MONDAY.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 2:18 AM PDTHigh Wind WarningLOXLos Angeles37 hr
Nov 1, 2:18 AM PDTWind AdvisoryLOXLos Angeles43 hr
Nov 1, 10:14 AM PDTRed Flag WarningLOXLos Angeles35 hr

Nearby

Gale Warnings in California, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.